MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER
Model Number 1013731
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left tibial artery with no tortuosity and high calcification.The command guide wire was used with a non-abbott 018 catheter and there was no resistance during advancement or removal; however, when it was removed from the catheter, the tip of the wire shredded/came apart but it is believed the core is in one piece.There were no adverse patient effects and there was no clinically significant delay in the procedure.The same catheter was used with two non-abbott wires and the same issue occurred during the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stretched coils was unable to be confirmed.The reported break was able to be confirmed as there were noted damages.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the highly calcified anatomy and/or the non-abbott 018 catheter resulted in the reported break/noted separated polymer coating.The reported stretched coils was not confirmed.Interaction and/or inadvertent mishandling resulted in the noted multiple distal core bends and the noted proximal core bend.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE COMMAND¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22169595
Report Number2024168-2025-05917
Device Sequence Number18100169
Product Code DQX
UDI-Device Identifier08717648212130
UDI-Public(01)08717648212130(11)250326(17)270228(10)5032661
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1013731
Device Catalogue Number1013731
Device Lot Number5032661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVICROSS 018
Patient Age72 YR
Patient SexMale
Patient Weight78 KG
Patient RaceWhite